MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 10049998
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that the 840 ventilator continued to ventilate the patient when the unit generated a breath delivery (bd) electrically erasable programmable read-only memory (eeprom) background check breath delivery unit (bdu) alarm.Although the customer reported that the device continued to deliver breaths, the ventilator would go into an inoperative condition and the diagnostic code generated would lead to loss of ventilation.The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed that the unit had a loss of ventilation in memory with generated bd eeprom background check bdu alarm, and replaced the bd central processing unit (cpu) printed circuit board assembly (pcba).The device passed all required tests and calibrations as per the manufacturer's specifications and was in working condition.The likely cause of the event was isolated in the field to a potential fault in the bd cpu pcba.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the 840 ventilator continued to ventilate the patient when the unit generated a breath delivery (bd) electrically erasable programmable read-only memory (eeprom) background check breath delivery unit (bdu) alarm.The patient was bagged before transferring to an alternate ventilator without injury.Although the customer reported that the device continued to deliver breaths, the ventilator would go into an inoperative condition and the diagnostic code generated would lead to loss of ventilation.
 
Additional Manufacturer Narrative
Correction section g 510k# section d9 was updated due to part return section h6 evaluation code result - additional code added h3 device evaluation summary: updated due to part return medtronic conducted an investigation based upon all information received.It was reported that the 840 ventilator continued to ventilate the patient when the unit generated a breath delivery (bd) electrically erasable programmable read-only memory (eeprom) background check breath delivery unit (bdu) alarm.Although the customer reported that the device continued to deliver breaths, the ventilator would go into an inoperative condition and the diagnostic code generated would lead to loss of ventilation.The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed that the unit had a loss of ventilation in memory with generated bd eeprom background check bdu alarm, and replaced the bd central processing unit (cpu) printed circuit board assembly (pcba).The device passed all required tests and calibrations as per the manufacturer's specifications and was in working condition.One bd cpu pcba was retuned to medtronic for further analysis.Visual inspection of the returned bd cpu pcba found no anomalies.The returned pcba was installed to the test unit and powered up.Analysis found the bd operating software was corrupted.The cause of the event was isolated to a fault in bd cpu pcba.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.The event is included in a trending and monitoring plan.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
michael collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15607536
Report Number8020893-2022-00179
Device Sequence Number19415305
Product Code CBK
UDI-Device Identifier10884521181045
UDI-Public10884521181045
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10049998
Device Catalogue Number10049998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown